MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO / DURAMAX; CATHETER, HEMODIALYSIS

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO / DURAMAX; CATHETER, HEMODIALYSIS
Catalog Number H965103028080
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/03/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It has been stated that the used catheter will be returned to angiodynamics, however it has not yet arrived.Upon receipt of the sample/completion of the investigation, a supplemental medwatch will be submitted.((b)(4)).
 
Event or Problem Description
(b)(6) hospital has a patient with a 48cm bioflo duramax dialysis catheter that developed a leak at the junction point between the extension tubes and the hub.The catheter was repaired with a medcomp repair kit, but was slated to be removed and replaced.The removal was delayed because the patient is on anticoagulants.It was stated that the used catheter would be returned to angiodynamics for evaluation.The patient condition was reported as "stable.".
 
Additional Manufacturer Narrative
In lieu of a reported lot number, a ship history report (shr) was generated for item number (h965103028080) in order to ascertain the last three lots shipped to the reporting customer in the six months prior to the procedure date.The device history records for the lots obtained through the ship history report (packaging lots) were reviewed for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.A recent angiodynamics complaint report was reviewed for the product family for the bioflo dialysis product family and the failure mode, "extension leg failure." no adverse trend was indicated.As received, the end user only returned the hub of the dialysis catheter for evaluation.The returned hub was marked with "a" indicating it was from the arterial lumen.There was a small crack in the extension tube adjacent to the hub.Measurements were taken of the extension tube i.D.And o.D., and both were found to be within specification.As a definitive root cause for this event could not be determined a capa has been initiated to provide further investigation and determine if corrective action is required.Manufacturing process controls for the dialysis catheter include visual inspection for damage or defects, 100% leak testing, and guidewire insertion testing to verify lumen patency.(b)(4).

Brand Name
ANGIODYNAMICS / BIOFLO / DURAMAX
Common Device Name
CATHETER, HEMODIALYSIS
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key5688305
Report Number1317056-2016-00074
Device Sequence Number10875661
Product Code MSD
UDI-Device IdentifierH965103028080
UDI-PublicH965103028080
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131260
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/03/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberH965103028080
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/31/2016
Supplement Report FDA Received Date12/15/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1